TITLE

Takotsubo cardiomyopathy: Considerations for nursing practice

AUTHOR(S)
INGGS, Rebecca; CHRISTENSEN, Martin
PUB. DATE
May 2015
SOURCE
Singapore Nursing Journal;May-Aug2015, Vol. 42 Issue 2, p17
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Takotsubo cardiomyopathy is the result of morphological and compensatory changes that occur in the left ventricle. Typically presenting in post-menopausal women, Takotsubo cardiomyopathy is a non-ischemic cardiomyopathy where there is a sudden weakening of the myocardium often caused by extreme emotional, physical and environmental stress as a result of a catecholamine surge. Diagnosis is made based on electrocardiographic and enzymatic changes, similar to those of an acute myocardial infarction - T wave inversion in all precordial and chest leads, ST-elevation in V1 and V3 with Q waves in V2 and V4, a prolonged QT-interval and a moderate elevation in Troponin T. While medical treatment is aimed at drug therapy with the use of Beta-Blockers, ACE Inhibitor drugs and Diuretics, nursing care is focused on supporting the patient through the acute stages of cardiac failure both physically and emotionally and also through ongoing education around the identification of stress triggers to reduce its incidence.
ACCESSION #
112298166

 

Related Articles

  • Case report of Tako-Tsubo cardiomyopathy associated with repetitive anaesthesia in a female patient with Tako-Tsubo cardiomyopathy. Hinkelbein, Jochen; Mey, Christian; Brinker, Gerrit; Pfister, Roman; Böttiger, Bernd W. // BMC Anesthesiology;2015, Vol. 15 Issue 1, p1 

    Background: Tako-Tsubo cardiomyopathy (TTC) is a rare disorder with high relevance for anaesthesia. It is an acute cardiac syndrome characterized by an acute onset of reversible left ventricular dysfunction associated with emotional and physical stress. This is the only case published of a...

  • Clonidine withdrawal.  // Reactions Weekly;Jun2015, Vol. 1557 Issue 1, p72 

    The article presents a case study of a 47-year-old man who was diagnosed with severe hypertensive crisis and takotsubo cardiomyopathy after stopping his clonidine treatment for chronic back pain.

  • Fluorouracil.  // Reactions Weekly;Oct2015, Vol. 1574 Issue 1, p116 

    The article presents a case study of a 59-year-old male patient suffering from takotsubo syndrome complicated by ventricular fibrillation, cardiac arrest and shock after administration of fluorouracil during neoadjuvant chemotherapy.

  • Answer to ECG of the month.  // British Journal of Cardiac Nursing;Jun2013, Vol. 8 Issue 6, p296 

    The article provides answers to the quiz on electrocardiogram in the June 2013 issue of the journal.

  • TAKOTSUBO CARDIOMYOPATHY ASSOCIATED WITH PERIMYOCARDITIS: YET ANOTHER IMPORTANT DIFFERENTIAL DIAGNOSIS TO ENTERTAIN. Chhabra, Lovely; Chaubey, Vinod K. // Singapore Medical Journal;May2015, Vol. 56 Issue 5, p304 

    A letter to the editor is presented in response to the article “Takotsubo cardiomyopathy associated with perimyocarditis: yet another important differential diagnosis to entertain".

  • Insecticide Induced Takotsubo Cardiomyopathy. Enuh, Hilary; Rajah, Revathy; Gala, Bhavesh; Nfonoyim, Jay // Internet Journal of Cardiology;2013, Vol. 11 Issue 1, p1 

    Takotsubo cardiomyopathy is a transient syndrome that has been rarely reported as a cause of chest pain, elevated cardiac enzymes and ST elevations mimicking acute coronary syndrome with no coronary artery stenosis. It commonly occurs in post-menopausal women due to elevated catecholamines,...

  • Transient focal left ventricular ballooning: a new variant of Takotsubo cardiomyopathy. Ken Kato; Yoshiaki Sakai; Iwao Ishibashi; Yoshio Kobayashi // European Heart Journal - Cardiovascular Imaging;12/1/2015, Vol. 16 Issue 12, p1406 

    The article discusses a case study of a 63-year-old woman who felt chest pain after an argument and was taken to hospital and also mentions that electrocardiogram showed significant ST-elevation in leads V2-4. Topics discussed include presence of midanterior segmental ballooning as revealed by...

  • ENDGAMES.  // BMJ: British Medical Journal;10/5/2013, Vol. 347 Issue 7927, p36 

    A quiz about an old woman who experienced chest pain after a stressful event is presented.

  • Epinephrine.  // Reactions Weekly;5/11/2013, Issue 1452, p18 

    The article presents a case study of a 49-year-old woman diagnosed with inverted takotsubo syndrome after the administration of epinephrine for her anaphylactic reaction.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics